New at this-Tell me it's normal

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

cyn8
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/21/2006 9:13 PM (GMT -7)   
I just need someone to say yes "we all do that". Last april I had a huge panick attack, complete with vertigo. I thought I was dying. I'm 26 with 4 kids and 2 step kids. And I am a neat freak-perfectionist. So I have been completely focused on being healthy for my family, so "this" was not supposed to happen. Well 11 months ago I became a limp skinny speechless laying on the couch all day looking like death warmed over mess. My kids were taking care of me trying to get me to eat! I would muster up enough energy to go in the kitchen to make them supper, and couldn't finish it. I left raw half cooked chicken on my stove. My couch was my safe spot. My arms were sore my legs hurt, my face burned and felt like my temples and forehead were in a vice. My body HURT! And I felt like I wasn't "inside of myself". Like I was just going through the motions. It freaked me out to see cars driving through town, my kids running past me, and the TV. My husband was so mad at me, but there is nothing I can do. I told him it's like I was way inside of my body, and if you wanted to talk to me you would have to look in my eyes and knock, and say "come out". I'm still dizzy feeling everyday and out of focus feeling, and I have headaches all the time, lighter headaches and head pangs. I've been taking equetro (Mood stabilizer) for about 3 months now.....just not completely faithfully because I'm scared of taking medicine, and all of the side effects. I won't even take the xanax for my anxiety! And it is terrible. I feel like the air is getting sucked right out of me when I take anything. I'm so much better now than I was before, but I still have burning lips headaches and dizziness left over, even worse around my period! Is this all normal will it go away? I just want to function again and not flip out and think I'm dying anymore. My depression lasted till october. I just want this ride to be over! Before all this I was painting everything in my house and gardening, breastfeeding, taking care of kids full time and excersizing not sleeping and running on coffee....I went from super woman to someone pulled my plug. sad

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 1/21/2006 10:26 PM (GMT -7)   
Hello Cyn8, I'm sorry you're having such a difficult time right now. Have you spoken to your doctor? This may very well be a med side effect, but the fact that it's still going on after 3 months on this med would make me wonder if perhaps it might need some adjusting. Or maybe something else.
I've had panic attacks that literally sent me careening into the walls and once actually dropped me to the floor. I thought I was having a stroke. I was scared to death. Thank god for the anxiety forum here. They got me through. It could be anxiety but maybe not.
I really can't say if this is meds or anxiety or if it will go away. I would call my doctor and get his opinion. He's the only one that can say for sure. It does sound as though you were hypomanic and the meds brought you crashing down. That happened to me with abilify. The fact that you felt like supermom and could do it all with no sleep might indicate mania or hypomania. Med's can sometimes put an end to that pretty quick.
But again don't take that for granted. Make sure you consult your dr. for his opinion.
Take care and have a good evening
God Bless
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 

Juniper Bean
New Member


Date Joined Jan 2006
Total Posts : 9
   Posted 1/21/2006 10:59 PM (GMT -7)   

Hi cyn

I am a Nurse and highly recommend that you see your Doctor Monday morning. Don't suffer another day.finding the right med and the right dose for you takes time and good communication between you and your Doctor. If this Doctor won't listen and work with you, then get a different one, and maybe another if neccessary until you have a doctor who is a team player. You, the Doctor, and your family. Don't give up and be miserable... please. Keep walking towards the solution.


Peace Love & Glitter,
Juniper Bean 


cyn8
New Member


Date Joined Jan 2006
Total Posts : 3
   Posted 1/22/2006 7:43 AM (GMT -7)   
 I am so happy I found this forum! Thank you for replying. I have actually been bounced from 3 different family practise doctors who said I was fine, and one who said I needed to see a therapist and gave me buspar. Has anyone else taken equetro? It's brand new I guess. I can ride out my panick attacks, they were everyday, and now only limited to around my period. I do yoga and deep breathing excersizes, they help to an extent. Mainly because I refuse to take my xanax because I'm scared it will make me dizzy...because I am already dizzy everyday, but maybe it is just anxiety? I really only feel the dizziness in the morning as soon as I wake up, and around my husband. I probably should really go back to the doctor to find out what is going on, and be more persistent I just feel like I'm not taken seriously. And then patted on the head with "oh you have 6 kids" it's all in your head! confused My mom is bi-polar she doesn't talk about it much. I know she is taking welbutrin and depakote. I know it's hereditary and just because you feel better don't stop taking your meds. I just never knew it hurt so bad mentally and physically, and had so many freakish symptoms. It's put a real strain on my marriage. They really need to start educating people more on this so they might understand better. There are things I have tried to explain to my mother that I do things, Like seeing or hearing things and it is so scary, and she just says "you're crazy". So there are a lot of things that I do that she does'nt. This, I guess is the perfect place for symptom comparrison, so I can at least say"whew" it's ok other people do that! Thank you.

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 1/22/2006 9:21 AM (GMT -7)   

Hi cyn,  I am so sorry that you are going through this horrible experience.  I don't have BP but I have worked in the mental health field for many years and have a boyfriend with bipolar.  So I do understand on some level.  First, you need to stick with one physician.  Bouncing around to several different doctors is just going to interrupt your care and complicate things.  Second, find a psychiatrist and counselor these are the doctors that really should be prescribing your medications for this type of disorder.  If you have insurance that covers it (you need to find out what your benefits are for this) use it.  Buspar has been on the market and approved by the FDA for many years, just so you know.  A psychiatrist would be more up on current treatments and medication regimes and better able to follow up when you are just starting out being just diagnosed.  This is SO important.  Third, you need to be medication compliant.  I understand being afraid of the meds, but if they are going to help try them ie: Xanax for you panic attacks.  There are lots of other medications out there it basically comes down to finding the right medication combination for you.  Please keep us updated  on how you are doing.  Welcome to Healing Well!

~elisha


Juniper Bean
New Member


Date Joined Jan 2006
Total Posts : 9
   Posted 1/22/2006 11:20 AM (GMT -7)   
Elisha is right about seeing a psychiatrist for your meds. I didn't realize you are seeing a family practice Dr. I hope you have coverage and can get care from someone who is specifically trained for what you have going on. I recomend a Psychiatrist for meds and med management, and a counselor who works with him/her so you'll have a good mental health team.

Peace Love & Glitter,
Juniper Bean 


SMSIRL
Veteran Member


Date Joined Aug 2005
Total Posts : 1061
   Posted 1/22/2006 6:13 PM (GMT -7)   
Elsiha is absolutly right. I wouldn't be happy with anything less than a psychiatic consult and counselling. Also it is important to keep to medication plan - if you have serious problem with a drug contact the psychiatrist to get advice.

Kindest regards

Seán

babybear
New Member


Date Joined Jan 2006
Total Posts : 15
   Posted 1/29/2006 7:10 PM (GMT -7)   
yes, there are times in our life when some of us do that. Hunny, it's the depresion and I agree that you need to talk to a pdoc about it.
I wish you well-bb
Maddness, oh come swiftly, I will face our destiny
As the night passes through our hands, I know you've come for me
But I will feel your presence strong, And breathe you in as fate
The horses will face tword sunset, And I'll realize much too late.....
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:35 PM (GMT -7)
There are a total of 2,736,058 posts in 301,351 threads.
View Active Threads


Who's Online
This forum has 151448 registered members. Please welcome our newest member, Twingirldc.
297 Guest(s), 7 Registered Member(s) are currently online.  Details
imagardener2, Michael_T, mpost, Twingirldc, ks1905, Poppie, bdavis


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer